Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 246, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 26, 2008, 10:20 PM EDT for Morgan County, Ohio. It was in force for 10 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2008, 10:20 PM EDT (02:20 UTC)
- Expired
- Jul 26, 2008, 10:30 PM EDT
- In force
- 10 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
County Morgan County, OH
The radar
The Charleston,WV radar (KRLX), 149 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 10:23 PM EDT | TSTM WND DMG | Hackney, OH | TREES BLOWN DOWN IN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 270220
SVRRLX
OHC115-270230-
/O.NEW.KRLX.SV.W.0246.080727T0220Z-080727T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1020 PM EDT SAT JUL 26 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MORGAN COUNTY IN SOUTHEAST OHIO...
* UNTIL 1030 PM EDT
* AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HACKNEY...OR ABOUT NEAR BEVERLY...AND MOVING EAST AT 32 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3972 8163 3966 8164 3966 8158 3959 8158
3958 8168 3959 8170 3970 8173
TIME...MOT...LOC 0220Z 263DEG 28KT 3963 8160
$$
121 follow-up statement
000
WWUS51 KRLX 270227
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1027 PM EDT SAT JUL 26 2008
OHC115-270237-
/O.EXP.KRLX.SV.W.0246.000000T0000Z-080727T0230Z/
MORGAN OH-
1027 PM EDT SAT JUL 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORGAN COUNTY
EXPIRES AT 1030 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3972 8163 3966 8164 3966 8158 3959 8158
3958 8168 3959 8170 3970 8173
TIME...MOT...LOC 0227Z 268DEG 28KT 3963 8152
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 7:39 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 26, 7:39 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 739 PM EDT SAT JUL 26 2008 .SYNOPSIS... A WEAK COLD FRONT MOVES THROUGH TONIGHT THEN STALLS TO OUR SOUTH. SLIGHTLY LESS HUMID AIR INCHES SOUTH ON SUNDAY AFTERNOON. THE MORE HUMID AIR CREEPS BACK NORTH AGAIN MONDAY NIGHT AND TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... UPDATED GRIDS AND ZONES TO BETTER FINE TUNE FOR STORMS ENTERING AREA FROM THE W. WATER VAPOR SHOWS VIRTUAL COLLAPSE OF MID LEVEL DRY ZONE THAT ONCE STRETCHED FROM THE MIDDLE ATLANTIC NW TO THE LOWER GREAT LAKES AREA. WITH NW FLOW ALOFT BEHIND AND AHEAD OF A COLD FRONT LOCATED NW OF THE STORMS...AND DEW POINTS IN THE UPPER 60S...EXPECT ACTIVITY TO HOLD TOGETHER WELL INTO THE NT. THIS IS SUPPORTED BY MOST MODELS INCLUDING LOCALLY RUN SHORT RANGE QUITE. LOSS OF HEATING SHOULD EVENTUALLY LEAD TO DEMISE OF STORMS BEFORE DAWN. CONTINUED SCHC POPS THRU SUN IN THE MOUNTAINS AS INSTABILITY REMAINS THERE PENDING PROGRESS OF DRIER AIR BEHIND THE COLD FRONT. WILL LIKELY FINE TUNE FORECAST FURTHER AS THE SUN SETS AFTER FURTHER EVALUATION OF CONVECTION AND ITS PROGRESS. TEMPERATURES AND DEW POINTS APPEARED TO BE ON TRACK THROUGH SUN. LOWS AND HIGHS ARE CLOSE TO THE MET...WHICH CONTINUES TO PERFORM WELL OF LATE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... HAVE ANY LEFTOVER SHOWERS EXITING THE MOUNTAINS EARLY SUNDAY EVENING. SLIGHTLY LOWER DEW POINTS IN CONTROL AT 00Z MONDAY WITH FRONTAL ZONE TO OUR SOUTH AND SOUTHWEST. WENT A BIT COOLER IN SE OHIO AND NRN COUNTIES. ALSO ADDED FOG IN EKN-CRW-SRN WV COAL FIELDS LATE. REMOVED POPS FOR MONDAY...WITH DRIER AIR HOLDING ON...BUT LOW LEVEL MOISTURE GRADIENT WILL BE JUST TO OUR SOUTHWEST IN KY. SO HAVE SOME 20-30 POPS MOVING BACK NORTH MONDAY NIGHT. ALSO LOW LEVEL MOISTURE CONVERGENCE EVIDENT AT 850 MB...COVERAGE DIFFICULT TO FIGURE. HARD TO FIGURE MAXIMUM TEMPERATURE ON TUESDAY WITH INCREASE IN CLOUDS AND POSSIBLE SHOWERS...BUT DID INCREASE MAXIMUM TOWARD 90 ARND TRI STATE VCNTY HTS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HAVE FRONTAL ZONE SINKING BACK SE WEDNESDAY NIGHT...SO DRIER AIR TRIES TO MOVE SOUTH AGAIN ON THURSDAY. WILL HOLD ONTO POPS ON THURSDAY SINCE SUMMER FRONTS AT THE END OF JULY HAVE THEIR DIFFICULTIES MOVING THROUGH...IF AT ALL. THINKING HPC FRONT AT 12Z THURSDAY MAY BE TOO FAR SOUTH. DO HAVE DRY POPS FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. HAVE HUMID AIR IN PLACE FOR TUESDAY NIGHT THROUGH WEDNESDAY WITH DEW POINTS IN THE LOWLANDS BREAKING 70. SO WENT HIGHER ON MINIMUM TEMPERATURES TUESDAY NIGHT. ANOTHER HARD MAXIMUM TEMPERATURE TO FIGURE ON WEDNESDAY SINCE CONVECTION COULD BE AT ANY TIME. STILL TOO EARLY FOR ANY LIKELY POPS FOR ANY SPECIFIC TIME WINDOW. HAVE POPS AROUND 40 TO 50 PCT. ANY OF THE THUNDERSTORMS COULD BE A DOWNPOUR DURING TUESDAY INTO EARLY THURSDAY TIME FRAME...BEFORE DRYING LATER THURSDAY. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... THUNDERSTORMS MOVING INTO E OH WILL LIKELY IMPACT HTS AND PKB 03-04Z WITH GUSTY WINDS AND IFR CONDITIONS. WITH THE STORMS WEAKENING AS THEY MOVED E OVERNIGHT...CODED UP MVFR SHRA FOR CRW AND CKB AND NOTHING YET FOR EKN AND BKW. OTHERWISE EXPECT NO WORSE THAN MVFR FOG OVERNIGHT...EXCEPT IFR AT EKN. THE STORMS ARE THE RESULT OF A COLD FRONT APPROACHING FROM THE NW. IT WILL MOVE THROUGH LATE OVERNIGHT INTO SUN MORNING...FOLLOWED BY HIGH PRESSURE THAT WILL ALLOW A VFR DAY SUN ONCE ANY FOG OR MIST IS GONE. EXPECT NOTHING MORE THAN ISOLATED AFTERNOON CONVECTION IN THE MOUNTAINS. SUN NT WILL START VFR...BUT FOG WILL BEGIN TO FORM BY THE END OF THE TAF PERIOD...06Z MON. AVIATION OUTLOOK /AFTER 00Z MONDAY/...LIFR CONDITIONS IN FOG LIKELY MOST SITES MON MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/CL NEAR TERM...TRM SHORT TERM...KTB LONG TERM...KTB AVIATION...TRM
Hazardous weather outlook, Jul 26, 3:22 AM EDT, 18 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 322 AM EDT SAT JUL 26 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-270730- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 322 AM EDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 9:17 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 917 PM EDT SAT JUL 26 2008 OHZ075-270145- ATHENS- 917 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT ATHENS COUNTY... AT 914 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 5 MILES NORTHWEST OF ATHENS...MOVING EAST AT 25 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ATHENS AROUND 925 PM AND STROUDS RUN STATE PARK AROUND 935 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 29
Special weather statement, Jul 26, 9:38 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 938 PM EDT SAT JUL 26 2008 OHZ067-076-270215- MORGAN-WASHINGTON- 938 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON AND SOUTHERN MORGAN COUNTIES... AT 935 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 6 MILES NORTHWEST OF CHESTERHILL... MOVING EAST AT 35 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CHESTERHILL AROUND 945 PM...STOCKPORT AROUND 950 PM...HACKNEY AROUND 1000 PM...BEVERLY AROUND 1005 PM AND LOWELL AROUND 1015 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jul 26, 10:15 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1015 PM EDT SAT JUL 26 2008 OHZ067-076-270245- MORGAN-WASHINGTON- 1015 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MORGAN AND NORTH CENTRAL WASHINGTON COUNTIES... AT 1011 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 4 MILES NORTHWEST OF BEVERLY...MOVING EAST AT 29 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR LOWELL AROUND 1030 PM AND LOWER SALEM AROUND 1040 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:03 AM EDT | Severe Thunderstorm Warning | RLX | Meigs | 57 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.